Heavy Snow, Ne Box Elder T X Ne/W Weber/Davis
- When
- December 25, 6:00 AM MST to 6:00 PM MST
- Where
- Ne Box Elder T X Ne/W Weber/Davis forecast zone
- Reported by
- GENERAL PUBLIC
Those dreaming of a White Christmas woke up smiling along the Wasatch Front, as Mother Nature made many wishes come true. Though not a huge storm, it was a pleasant surprise to say the least.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SLC wrote it up.
Those dreaming of a White Christmas woke up smiling along the Wasatch Front, as Mother Nature made many wishes come true. Though not a huge storm, it was a pleasant surprise to say the least. Snow totals in the mountains included 8 inches at Snowbasin, 7 inches at Alta and 6 inches at Powder Mountain. Snow totals for the valleys included 3 inches in Centerville, East Layton and Pineview, and 2 inches in South Ogden and Salt Lake City.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Dec 25, 3:10 AM MST, 2 hours 50 minutes earlier.
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 310 AM MST WED DEC 25 2002 .SYNOPSIS...A WEAK STORM SYSTEM WILL BE OVER UTAH TODAY AND THURSDAY. HIGH PRESSURE WILL RETURN FOR FRIDAY AND SATURDAY WITH A STORM ARRIVING SUNDAY. .DISCUSSION...WEAK SHORTWAVE HAS PRODUCED WIDESPREAD LIGHT SNOW SHOWERS THIS MORNING. MORE SNOW AND COOLING TOPS UPSTREAM...SO WILL CONTINUE TO SEE LIGHT SHOWERS THROUGH THE MORNING. SHORTWAVE RIDGE MOVES ACROSS TONIGHT THEN ANOTHER VERY WEAK DISTURBANCE WILL SPREAD LIGHT SHOWERS TO THE MOUNTAINS OF NORTHERN UTAH THURSDAY. BY FRIDAY A STRONGER RIDGE ALOFT WILL BUILD OVER UTAH WITH INCREASING 700 MB FLOW AND SURFACE PRESSURE GRADIENT...SHOULD MIX MOST STABLE AREAS. GFS HAS SETTLED ON SOLUTION OF MODERATELY STRONG COLD FRONT ARRIVING SUNDAY...THEN A MOIST WESTERLY FLOW THROUGH MIDWEEK. SLC 111 CDC 000 GIBSON .SLC...NONE.
IDZ024-025-UTZ001>021-WYZ021-261300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 445 AM MST WED DEC 25 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF UTAH...EXTREME SOUTHEAST IDAHO AND EXTREME SOUTHWEST WYOMING .DAY ONE... TODAY NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY A COLD FRONT WILL MOVE ACROSS UTAH SUNDAY. THE FRONT COULD BE STRONG WITH SIGNIFICANT SNOW. STAY TUNED TO MEDIA SOURCES OR NOAA WEATHER RADIO FOR UPDATES ON THIS POTENTIAL STORM...ESPECIALLY IF YOU PLAN TO TRAVEL SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE. WCJIN-WYSW
4 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2002Every state in 2002This day in weather historyWarnings in Utah, December 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5324913, 5324914, 5324915, 5324916.